Alert archive / Oklahoma / Tornado Warnings in 2010

Tornado Warning 57, NWS Norman, OK

May 19, 2010Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this tornado warning at May 19, 2010, 6:13 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2010, 6:13 PM CDT (23:13 UTC)
Expired
May 19, 2010, 7:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Kingfisher County, OK, Logan County, OK

The radar

The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:06 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
575 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 2:11 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 19, 2:11 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT WED MAY 19 2010

.DISCUSSION...
ONLY MINOR CHANGES REQUIRED IN THE PACKAGE TODAY... AND WILL ISSUE
ZONES EARLY AS ATTENTION SHIFTS TO THE DEVELOPING SEVERE WEATHER
SITUATION THIS AFTERNOON. OUTFLOW BOUNDARY/WARM FRONT HAS SET UP
FROM NORTHWEST OKLAHOMA INTO CENTRAL AND SOUTHEAST OKLAHOMA FROM
THE MORNING CONVECTION. WINDS ARE VEERING ACROSS WEST CENTRAL AND
CENTRAL OKLAHOMA INDICATING THE DRYLINE IS TRYING TO SET UP
SOMEWHERE NEAR OR JUST EAST OF A KCSM TO KFDR LINE. SATELLITE HAS
SHOWN TOWERS DEVELOPING ACROSS THE WESTERN OKLAHOMA-TEXAS
PANHANDLE STATE LINE WITH LIGHT REFLECTIVITIES DEVELOPING NEAR THE
ANTELOPE HILLS. EXPECT STORMS TO INITIATE SOON WITH DEVELOPMENT
RELATIVELY QUICKLY INTO SEVERE THUNDERSTORMS. BACKED WINDS AND
ENHANCED LOW LEVEL SHEAR ALONG THE OUTFLOW BOUNDARY/WARM FRONT
WILL LEAD TO A ENHANCED TORNADO RISK. STORMS WILL LINGER INTO
EASTERN SECTIONS OF THE AREA TOMORROW. A DRIER PATTERN DEVELOPS
OVER THE AREA LATE THIS WEEK AND INTO EARLY NEXT WEEK... ALTHOUGH
SOME NEW MEDIUM RANGE MODELS SUGGEST THAT SOUTHWEST UPPER FLOW MAY
MOVE CLOSER TO THE AREA LATER IN THE EXTENDED WHICH MAY GIVE SOME
STORM CHANCES. WILL MONITOR THAT POSSIBILITY AS WE GO FORWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  80  59  87 /  60  30  10   0
HOBART OK         59  82  56  88 /  30  10  10   0
WICHITA FALLS TX  64  87  64  91 /  40  20  10   0
GAGE OK           54  76  49  87 /  30  10  10   0
PONCA CITY OK     57  74  54  82 /  70  30  10   0
DURANT OK         68  83  66  88 /  70  40  40   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ004>013-015-
     017>020.

TX...NONE.
&&
Hazardous weather outlook, May 19, 11:40 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAY 19 2010

OKZ004>048-050>052-TXZ083>090-201100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT WED MAY 19 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND PARTS OF SOUTHEAST OKLAHOMA. THE HIGH
RISK INCLUDES THE OKLAHOMA CITY METRO AREA AND SURROUNDING COUNTIES.
OTHERWISE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT ACROSS THE WESTERN-TWO THIRDS OKLAHOMA. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN NORTH TEXAS.

LOCATION...
THE MOST DANGEROUS STORMS ARE EXPECTED TO OCCUR EAST OF A LINE FROM
STILLWATER...TO WATONGA...TO ANADARKO...TO TISHOMINGO.

TIMING...
ALTHOUGH SEVERE STORMS WILL BE POSSIBLE THROUGH 5 AM...THE MOST
LIKELY TIME FOR TORNADOES AND VERY LARGE DAMAGING HAIL WILL BE FROM
2 PM THROUGH MIDNIGHT.

IMPACTS...
STRONG TORNADOES...
LARGE HAIL TO 4 INCH DIAMETER...
DAMAGING THUNDERSTORM WIND GUSTS TO 75 MPH.

RECOMMENDED ACTIONS...
RESIDENTS OF OKLAHOMA AND NORTH TEXAS SHOULD ALSO CLOSELY MONITOR
THE WEATHER SITUATION THIS AFTERNOON AND EVENING... REVIEW SAFETY
PLANS AND BE PREPARED TO ACT IF SEVERE WEATHER APPROACHES.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD CLOSELY MONITOR THE WEATHER THROUGHOUT THE DAY AND PLAN
FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL 5 AM.

DISCUSSION...
THE SEVERE WEATHER THREAT WILL INCREASE SIGNIFICANTLY THIS AFTERNOON
AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. A WARM FRONT...
LOCATED ALONG INTERSTATE 40 ACROSS WESTERN INTO CENTRAL OKLAHOMA AND
THEN SOUTHEAST WILL CONTINUE TO LIFT NORTH... AND LOW-LEVEL MOISTURE
AND INSTABILITY WILL INCREASE SOUTH OF THIS WARM FRONT. MEANWHILE A
DRYLINE WILL DEVELOP BY THIS AFTERNOON ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. OUTFLOW BOUNDARIES FROM THIS MORNINGS STORMS
WILL ALSO BE LOCATED ACROSS OKLAHOMA THIS AFTERNOON. THE ATMOSPHERE
ACROSS THE AREA WILL BECOME QUITE UNSTABLE... ESPECIALLY TO THE
SOUTH OF THE WARM FRONT AND EAST OF THE DRYLINE. ELEVATED
INSTABILITY NORTH OF THE WARM FRONT WILL ALSO BE SUFFICIENT TO
SUPPORT SEVERE THUNDERSTORMS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE AFTERNOON...
PRIMARILY NEAR THE DRYLINE AND POSSIBLY ALONG THE WARM FRONT.
THUNDERSTORMS WILL QUICKLY BECOME SEVERE WITH THE POTENTIAL OF LARGE
HAIL AND DAMAGING WINDS. LOW-LEVEL WIND SHEAR WILL BE SUFFICIENT FOR
THE DEVELOPMENT OF STRONG TORNADOES... ESPECIALLY NEAR THE WARM
FRONT AND ANY OUTFLOW BOUNDARIES. THUNDERSTORMS WILL BECOME MORE
NUMEROUS LATE THIS EVENING AND OVERNIGHT WITH THE PRIMARY SEVERE
WEATHER THREAT OF LARGE HAIL AND DAMAGING WINDS... ALTHOUGH ISOLATED
TORNADOES WILL STILL BE POSSIBLE. STORMS TODAY WILL GENERALLY MOVE
EAST-NORTHEAST AT AROUND 30 TO 40 MPH... WITH THE STRONGEST STORMS
MOVING EAST AT 25 TO 30 MPH.

CONTINUE TO CHECK WEATHER INFORMATION THROUGHOUT THE DAY FOR THE
LATEST UPDATES. ALSO REVIEW YOUR SEVERE WEATHER SAFETY PLAN BEFORE
THE SEVERE STORMS STRIKE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
RAINFALL FROM EARLIER TODAY HAS INCREASED THE POTENTIAL FOR FLOODING
THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS NORTHERN OKLAHOMA.
SEE THE FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM
STILLWATER TO SHAWNEE TO SULPHUR. THUNDERSTORMS ARE EXPECTED TO BE
ONGOING BY SUNRISE IN THE EASTERN HALF OF OKLAHOMA. A MESOSCALE
SURFACE BOUNDARY ASSOCIATED WITH AN UPPER LEVEL TROUGH IS EXPECTED
TO DEFINE THE WESTERN EDGE OF THUNDERSTORMS. THE VERY HUMID AIRMASS
AND STRONG LOW-LEVEL JET EAST OF THIS BOUNDARY IS EXPECTED TO
SUPPORT SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND LARGE HAIL ARE
EXPECTED IMPACTS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE AT 5 AM
THURSDAY MORNING.

26/30/16

In the hours before

Local storm report, May 19, 5:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          3 WSW DOVER             35.97N 97.97W
05/19/2010                   KINGFISHER         OK   STORM CHASER

            RAIN WRAPPED CONE TORNADO.

&&

AG
Special weather statement, May 19, 5:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT WED MAY 19 2010

OKZ032-043-192330-
COAL OK-HUGHES OK-
558 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES.

AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
GERTY...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING
AND WARNINGS MAY BE REQUIRED WITHIN THE NEXT 30 MINUTES.  A TORNADO
WATCH IS IN EFFECT.

LAT...LON 3461 9624 3473 9640 3503 9614 3498 9607
      3475 9608
Special weather statement, May 19, 6:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
603 PM CDT WED MAY 19 2010

OKZ023-027-192315-
CADDO OK-GRADY OK-
603 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES.

AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VERDEN...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...

LAT...LON 3529 9794 3513 9778 3496 9808 3510 9822

..SPEG.
Special weather statement, May 19, 6:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 19 2010

OKZ019-192330-
LOGAN OK-
608 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY.

AT 606 PM CDT...A THUNDERSTORM PRODUCING A TORNADO WAS LOCATED
BETWEEN DOVER AND KINGFISHER...MOVING EAST-SOUTHEAST AT 30 MPH. THIS
STORM WILL MOVE TOWARD LOGAN COUNTY. PEOPLE IN CRESCENT... CIMARRON
CITY... AND GUTHRIE WILL NEED TO MONITOR THIS STORM AND PREPARE TO
TAKE ACTION.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.

LAT...LON 3615 9744 3574 9726 3574 9767 3615 9767

..SPEG.
Local storm report, May 19, 6:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TORNADO          1 SE ORLANDO            36.14N 97.36W
05/19/2010                   LOGAN              OK   BROADCAST MEDIA

            LOCATION ESTIMATED.

&&

AG
Local storm report, May 19, 6:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          5 N KINGFISHER          35.93N 97.93W
05/19/2010                   KINGFISHER         OK   STORM CHASER

            DAMAGE REPORTED.

&&

AG

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 11:39 PM CDTTornado WarningOUNEllis, Roger Mills36 min
May 19, 12:14 AM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills61 min
May 19, 12:49 AM CDTTornado WarningOUNEllis, Roger Mills41 min
May 19, 1:27 AM CDTTornado WarningOUNEllis, Roger Mills48 min
May 19, 2:07 AM CDTTornado WarningOUNCuster, Dewey, Ellis, Roger Mills38 min
May 19, 2:43 AM CDTSevere Thunderstorm WarningOUNDewey62 min
May 19, 3:30 AM CDTAreal Flood AdvisoryOUNEllis, Harper, Woodward6 hr
May 19, 3:39 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major66 min
May 19, 4:22 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major53 min
May 19, 4:50 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward40 min
May 19, 5:09 AM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Logan, Major51 min
May 19, 5:25 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward65 min
May 19, 5:57 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne63 min
May 19, 6:07 AM CDTSevere Thunderstorm WarningOUNKay53 min
May 19, 6:18 AM CDTAreal Flood AdvisoryOUNAlfalfa, Woods, Woodward4 hr
May 19, 6:52 AM CDTSevere Thunderstorm WarningOUNKay, Noble, Payne23 min
May 19, 7:00 AM CDTAreal Flood AdvisoryOUNKay4 hr
May 19, 8:34 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward24 hr
May 19, 9:48 AM CDTFlash Flood WatchOUNAlfalfa, Blaine, Dewey, Ellis, Garfield, Grant and 9 more13 hr
May 19, 2:35 PM CDTRiver Flood WarningOUNGrant, Kay, Noble37 hr
May 19, 2:41 PM CDTRiver Flood WarningOUNKingfisher, Logan37 hr
May 19, 3:12 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills63 min
May 19, 3:26 PM CDTTornado WarningOUNBlaine, Kingfisher34 min
May 19, 3:26 PM CDTTornado WarningOUNDewey, Roger Mills49 min
May 19, 3:42 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward63 min
May 19, 3:56 PM CDTTornado WarningOUNGarfield, Kingfisher49 min
May 19, 4:09 PM CDTTornado WarningOUNDewey51 min
May 19, 4:41 PM CDTSevere Thunderstorm WarningOUNDewey, Woodward64 min
May 19, 4:41 PM CDTTornado WarningOUNGarfield, Kingfisher, Logan49 min
May 19, 4:52 PM CDTTornado WarningOUNBlaine, Dewey38 min
May 19, 5:22 PM CDTTornado WarningOUNKingfisher53 min
May 19, 5:26 PM CDTTornado WarningOUNGarfield, Logan, Noble, Payne64 min
May 19, 6:15 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma60 min
May 19, 6:21 PM CDTSevere Thunderstorm WarningOUNLincoln24 min
May 19, 6:24 PM CDTTornado WarningOUNPayne66 min
May 19, 6:25 PM CDTTornado WarningOUNLincoln37 min
May 19, 6:30 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie60 min
May 19, 6:49 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens56 min
May 19, 6:53 PM CDTSevere Thunderstorm WarningOUNLincoln37 min
May 19, 6:55 PM CDTTornado WarningOUNCleveland, Grady, McClain, Pottawatomie50 min
May 19, 6:59 PM CDTTornado WarningOUNLincoln, Logan46 min

Nearby

Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.